Alert archive / Ohio / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at May 13, 2011, 8:30 PM EDT for Stark County, Ohio. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 8:30 PM EDT (00:30 UTC)
- Expired
- May 13, 2011, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Stark County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WGUS81 KCLE 140030
FLSCLE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT FRI MAY 13 2011
OHC151-140330-
/O.NEW.KCLE.FA.Y.0021.110514T0030Z-110514T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARK OH-
830 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLOOD ADVISORY FOR...
SOUTHERN STARK COUNTY IN NORTHEAST OHIO
* UNTIL 1130 PM EDT
* AT 824 PM EDT... MINOR FLOODING CONTINUING ACROSS THE ADVISORY
AREA. DOPPLER RADAR ESTIMATED THAT 1 TO LOCALLY 3 INCHES OF
RAINFALL OCCURRED ACROSS PORTIONS OF SOUTHERN STARK COUNTY.
WATER WILL SLOWLY RECEDE THROUGH THE EVENING.
* LOCATIONS IMPACTED INCLUDE NAVARRE...EAST SPARTA AND WAYNESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. SLOW DOWN AND BE ALERT FOR FLOODED ROADS. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
&&
LAT...LON 4063 8165 4077 8164 4088 8128 4087 8109
4073 8108 4072 8123 4065 8124 4065 8143
4066 8144 4066 8146 4063 8156
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at May 13, 7:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 13, 7:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
718 PM EDT FRI MAY 13 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL
MOVE OVER THE AREA TONIGHT AND LINGER THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH SATURDAY/...
THE FIRST BLOB OF SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST
PA. ANOTHER ROUND OF MORE SCATTERED ACTIVITY WILL CONTINUE INTO
THE EVENING AND BECOME MORE ORGANIZED LATER TONIGHT. CONTINUED THE
FLOOD WATCH AS THE SCATTERED THUNDERSTORMS WILL BE SLOW MOVING AND
CAN STILL CAUSE SOME FLOODING. THE HEAVY RAIN EARLIER WAS ALONG
THE LAKE BREEZE BOUNDARY THAT HAD WEAKENED. WENT WITH THE COOLER
GUIDANCE FOR THE LOWS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
MODELS IN GENERAL AGREEMENT WITH AN UPPER TROF OVER THE AREA
THROUGH EARLY NEXT WEEK. WILL HAVE TO MONITOR RAINFALL AMOUNTS FOR
A POSSIBLE FLOOD WATCH. BEST CHANCE OF THUNDER IS SATURDAY AND
THEN MORE CHANCE OF THUNDER THROUGH SUNDAY. USED A MIX OF GUIDANCE
FOR TEMPERATURES. SUNDAY WILL START THE MAJOR COOL DOWN.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG TERM FORECAST BEGINS TUESDAY WITH THE GFS AND ECMWF IN THE
BALLPARK. THE GFS HAS UPPER LOW PRESSURE OVER WEST CENTRAL INDIANA
WHILE THE ECMWF (12Z) HAS THE LOW OVER CENTRAL TENNESSEE. AT THE
SURFACE...HIGH PRESSURE WILL EXTEND FROM QUEBEC AND ONTARIO ACROSS
THE WESTERN LAKES THROUGH IOWA TO MISSOURI. LOW PRESSURE WILL BE
ALONG THE MID ATLANTIC COAST. THE UPPER LOW SPINS ACROSS THE AREA
THROUGH THURSDAY AND THEN DRIFTS NORTHEAST FRIDAY ONLY TO BE
REPLACED BY ANOTHER UPPER LOW MOVING INTO THE OHIO VALLEY FROM THE
SOUTHWEST SATURDAY. WITH UPPER LOW PRESSURE ACROSS THE AREA WOULD
EXPECT SCATTERED TO NUMEROUS SHOWERS...ABOVE AVERAGE CLOUD COVER AND
BELOW AVERAGE TEMPS THROUGH THE EXTENDED PERIOD.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
HAVE BEST THUNDER CHANCES THROUGH THE REMAINDER OF THE EVENING.
NON-VFR CONDITION IN TS. OTHERWISE THUNDERSTORMS POSSIBLE AT ANY
POINT OVERNIGHT...JUST MORE ISOLATED THAN CURRENTLY. EXPECTING
SOME BR AND CIGS TO DEVELOP LATE TONIGHT. GUIDANCE INDICATING A
FAIR AMOUNT OF IFR FOR A FEW HOURS EARLY IN THE MORNING...BUT AT A
MINIMUM MVFR. THEN MUCH OF THE SAME AGAIN SATURDAY...SCATTERED
THUNDERSTORMS. SHOULD SEE CIG/VSBY IMPROVEMENT QUICKLY IN THE
MORNING...EXCEPT MAYBE TOL AS SURFACE LOW WILL BE NEARING NW OH.
.OUTLOOK...NON-VFR IN SCATTERED TO NUMEROUS SHOWERS SATURDAY
AFTERNOON THROUGH EARLY NEXT WEEK.
&&
.MARINE...
WINDS AND WAVES SHOULD BE RELATIVELY LIGHT UNTIL SUNDAY WHEN THE
COLD AIR ADVECTION TAKES PLACE BETWEEN THE HIGH PRESSURE TO THE
NORTH AND LOW PRESSURE TO THE SOUTH. I ANTICIPATE WE WILL NEED TO
HOIST GALE WARNINGS FOR THE LAKE SUNDAY NIGHT INTO MONDAY MORNING.
WINDS START TO DIE DOWN ON MONDAY INTO TUESDAY.
&&
.HYDROLOGY...
POCKETS OF 1 TO UPWARDS OF 3 INCHES OF RAINFALL FELL ACROSS NORTHERN
AND CENTRAL OH YESTERDAY...WITH RESULTING FLOODING. THE WATERS HAVE
RECEDED...HOWEVER GROUND CONDITIONS REMAINED PRIMED FOR MORE
FLOODING AS VERY LITTLE RAINFALL WILL PERMEATE THE SATURATED GROUND.
WARM FRONT LIFTED NORTH OF THE REGION WITH A MOIST AIRMASS IN
PLACE...TD>65 AND PW>1.25". ONCE AGAIN LOOKING AT SLOW STORM
SPEEDS...WHICH WHEN COMBINED WITH EFFICIENT RAINFALL (>1" PER HOUR)
COULD RESULT IN MORE FLOODING. THE BEST CHANCE FOR CONVECTION IS
AROUND THE STATIONARY FRONT OVER CENTRAL/EASTERN OH...WHICH
COINCIDENTALLY IS WHERE THE RAIN FELL YESTERDAY. 1 HR FLASH FLOOD
GUIDANCE IS UNDER 1.5" FOR MOST AREAS. WILL HAVE TO BE ESPECIALLY
CONCERNED WITH TRAINING STORMS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ009>014-019>023-
029>033-038-047-089.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...TK
AVIATION...OUDEMAN
MARINE...LOMBARDY
HYDROLOGY...21Hazardous weather outlook, May 13, 10:31 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1031 AM EDT FRI MAY 13 2011 OHZ009>014-019>023-029>033-038-047-089-141445- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-ASHTABULA LAKESHORE- 1031 AM EDT FRI MAY 13 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN WILL CONTINUE ON AND OFF THROUGH THE WEEKEND. THIS MAY PUSH SOME OF THE RIVERS AND CREEKS INTO FLOOD AS WELL AS CAUSE FLOODING OF SOME LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-027-028-036-037-PAZ001>003-141445- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- MORROW-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1031 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL REDEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON. THERE IS THE POTENTIAL FOR LOCALIZED FLOODING AGAIN TODAY AS SOME OF THE STORMS WILL BE SLOW MOVING HEAVY RAIN PRODUCERS. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN WILL CONTINUE ON AND OFF THROUGH THE WEEKEND. THIS MAY PUSH SOME OF THE RIVERS AND CREEKS INTO FLOOD AS WELL AS CAUSE FLOODING OF SOME LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-141445- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1031 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR GALE FORCE WINDS ON LAKE ERIE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 13, 2:45 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD MADISON 41.77N 81.05W
05/13/2011 LAKE OH DEPT OF HIGHWAYS
RIVER ROAD FLOODED. MADISON ROAD NORTH OF 322 UNDER A
FOOT OF WATER. HIGH WATER ALSO REPORTED ON FORD ROAD.
&&
SJAMISONLocal storm report, May 13, 3:01 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL MIDDLEFIELD 41.46N 81.08W
05/13/2011 E1.75 INCH GEAUGA OH PUBLIC
0226 PM TSTM WND DMG 10 W CANFIELD 41.03N 80.96W
05/13/2011 MAHONING OH TRAINED SPOTTER
LARGE LIMBS DOWN
0237 PM HAIL MIDDLEFIELD 41.46N 81.08W
05/13/2011 E1.00 INCH GEAUGA OH TRAINED SPOTTER
&&
LOMBARDYLocal storm report, May 13, 4:47 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL RAVENNA 41.16N 81.24W
05/13/2011 E1.75 INCH PORTAGE OH PUBLIC
0420 PM HAIL RAVENNA 41.16N 81.24W
05/13/2011 E0.88 INCH PORTAGE OH PUBLIC
&&
OUDEMANLocal storm report, May 13, 5:43 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
543 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD MIDDLEFIELD 41.46N 81.08W
05/13/2011 GEAUGA OH LAW ENFORCEMENT
SWINE CREEK CAME OUT OF BANKS AND FLOODED ALL THE WAY
ACROSS ST RT 528 AND KINSMAN ROAD. ROADS CLOSED. WATER
DEPTH OVER A FOOT IN SPOTS.
&&
SJAMISONLocal storm report, May 13, 6:37 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
637 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 N CORRY 41.94N 79.64W
05/13/2011 ERIE PA LAW ENFORCEMENT
A DOWNED TREE AND A LARGE LIMB.
0345 PM HAIL ELGIN 41.91N 79.74W
05/13/2011 E1.75 INCH ERIE PA FIRE DEPT/RESCUE
ONE TREE DOWN.
&&
KINGLocal storm report, May 13, 7:00 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG CLINTON 40.93N 81.63W
05/13/2011 SUMMIT OH FIRE DEPT/RESCUE
A TREE DOWN AND A LARGE LIMB.
&&
KINGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:42 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| May 14, 12:29 AM EDT | Areal Flood Advisory | CLE | Ashland | 6 hr |
| May 14, 4:19 AM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 19 hr |
| May 14, 1:59 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 4 hr |
| May 14, 2:31 PM EDT | Flash Flood Warning | CLE | Hancock, Marion, Wyandot | 2 hr |
| May 14, 3:24 PM EDT | Flash Flood Warning | CLE | Crawford, Huron, Knox, Morrow, Richland, Sandusky and 2 more | 4 hr |
| May 14, 3:49 PM EDT | Flash Flood Warning | CLE | Ashland, Medina, Richland | 4 hr |
| May 14, 4:07 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lake | 4 hr |
| May 14, 4:36 PM EDT | Flash Flood Warning | CLE | Holmes, Knox, Medina, Wayne | 4 hr |
| May 14, 6:00 PM EDT | Areal Flood Warning | CLE | Cuyahoga, Lorain | 5 hr |
| May 14, 6:07 PM EDT | Flash Flood Warning | CLE | Portage, Stark, Summit | 4 hr |
| May 14, 6:22 PM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| May 14, 7:18 PM EDT | Flash Flood Warning | CLE | Ashtabula, Trumbull | 4 hr |
| May 14, 7:42 PM EDT | Areal Flood Warning | CLE | Ashland, Knox, Richland | 4 hr |
| May 14, 7:50 PM EDT | Areal Flood Warning | CLE | Mahoning | 4 hr |
Nearby
Areal Flood Advisories in Ohio, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.